Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Cardiovascular collapse after amiodarone administration in neonatal supraventicular tachycardia

Ng, Geraldine Y.T.a; Hampson Evans, Darryl C.b; Murdoch, Linda J.c

European Journal of Emergency Medicine: December 2003 - Volume 10 - Issue 4 - p 323-325
CASE REPORT
Buy

Amiodarone is recommended by the International Liaison Committee on Resuscitation and has been adapted by the Resuscitation Council (UK) and the Advanced Life Support Group for use in paediatric advanced life support and advanced paediatric life support for the treatment of refractory supraventricular tachycardia. The International Liaison Committee on Resuscitation has stated that resuscitation guidelines should be evidence based. We present a case report of a cardiovascularly stable infant with supraventricular tachycardia who had a variety of arrthymias requiring cardiopulmonary resucitation for a prolonged period of time after loading with intravenous amiodarone. We believe that this report, together with other evidence, may suggest caution with the use of amiodarone.

aDepartments of Neonatology

bAnaesthesia

cPaediatric Intensive Care, St George's Hospital, Tooting, London, UK

Correspondence to Dr G.Y.T Ng, Calman Specialist Registrar in Neonatology, Neonatal Intensive Care Unit, 6th Floor North Wing, St Thomas' Hospital, Lambeth Palace Road, London SE1 7EH, UK

Tel: +44 0208 672 1255; fax: +44 0709 2222 929;

e-mail: drgytng@aol.com

© 2003 Lippincott Williams & Wilkins, Inc.